Get your Health question answered in 3 easy steps

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting migraine headaches with indigestion and heartburn. What am I suffering from?

Answered by
Dr.
Dr. Ram Choudhary

Internal Medicine Specialist

Practicing since :2001

Answered : 2272 Questions

default
Posted on Fri, 21 Dec 2012 in Headache and Migraines
Question: I get migraine headaches about once a month or once every two months, and often they seem to be accompanied by or immediately followed by symptoms of indigestion- heartburn or burping and upset stomach. Is this atypical for migrianes? My other symptoms are much more common for migraine- severe unilateral pain, photosensitivity, phonosensitivity, and nausea. I was diagnosed with chronic fatigue syndrome at age 16 and have bouts of joint pain and fatigue but work full time and am otherwise healthy. No history of depression or anxiety. Rare single alcoholic beverage, no smoking, no prescription medications. Aleve x2 for headache once a month or less.
doctor
Answered by Dr. Ram Choudhary 3 hours later
Hi XXXXXXX,
Welcome to healthcare Magic!
The migraine with fixed symptoms like photophobia lacrimation unilateral headache is classical of migraine, similarly retching, nausea, heartburn is also fairly common content of symptoms of migraine.
You are having an acceptable low frequency of migraine and should receive as required treatment rather than prophylaxis with regular treatment.
Aleve is naproxen and is a good drug to manage episodes of migraine you can continue it.
I hope the advise would be informative and useful for you.
Take Care!

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Aleve

doctor1 MD

Yes I have been taking Aleve for joint pain and it was very effective but recently I have been getting nose bleeds. I am thinking this has to do with the Aleve so I have stopped taking it. Does MegaRed joint care have anything in it that will also cause my nose to bleed?

doctor1 MD

I had a bowel movement this morning .... with soft formed dark colored feces and flowing out from the feces into the toilet water was maroon colored and it discolored the toilet water to reddish maroon. I have chronic low back pain, stopped Ibuprofen years ago because of the same problem and after a time the stools were soft formed, normal. So, after several years of normal stools I started taking Aleve and using a TENS unit for low back pain for about 3 months now and the bloody stools are back again. I m 73 y.o. female, 5 5 , 165# and in good health, no medicine except buproprion for depression and Aleve for chronic low back pain. I ve tried physical therapy, chiropractor who treated me with cold laser and stim (electrodes on my low back), now an acupuncturist. I have an appointment with a neuronsurgeon a month from now hoping he ll order a CT scan to determine if my back pain is a structural problem.... which can be easily corrected with non-invasive surgery... In the meantime I plan to discontinue the Aleve altogether. Your thoughts? I care for two grandchildren and need to be strong and healthy :)

doctor1 MD

I have internal and external hemerroids and have just had a bowel movement that was quite bloody. The external ones were not the culprits this time. I have been taking 4 generic aleve pills a day for some time for extreme pain in my toe joints. Could this be my problem? I had a colonoscopy in 2008 and no problems were found. I am a 48 year old woman who is in reasonably good health, but I'm sort of a basket case tonight!

doctor1 MD

I was unplugging a big cord from a wall outlet.it was a 2 outlet fixture with 6 outlet attachment on it.i was electrocuted pulling it out of the wall.my finger got electrocuted and it hurt but I am okay now,do you think it could have damaged...

doctor1 MD

Hi sir, I'm 30 years old I have been suffering with severe headache from past 10years. 5 years ago I consulted a neurologist and got diagnosed with a pineal region epidermoidal cyst but the size is 12*12*12mm so no need of surgery. and from then I...

doctor1 MD

9 year old female woke up at midnight with severe headache and shaky feeling. Took Aleve...vomited a few minutes later. (she gags taking medication) She has a history of pineal cyst, (9x11x10mm stable for 2 years next MRI in Oct) precocious puberty on her 3rd Supprellin La Implant. She also has daily dizziness usually only in the morning... going on for almost 3 years since she passed out twice in Sept 08. Her headache has eased off some but 12 hours later it is still there along with stomach pain and dizziness. She doesn’t want to eat. Been laying down with a pillow over her head. She is able to answer questions and doesn’t seem confused. She did take another Aleve and has keep it down....her pain level is a 4-5 which is better than it was last night but she sure isn’t acting normal.

doctor1 MD

XXXXXXX my head on the wind sheld two days ago and still have some swelling and this moring i have blood pooling at the XXXXXXX of my right eye